# SDR AALA981472

- Difficulty date: August 4, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N251AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49270
- System (JASC): 4990 · APU Oil System
- Part: O-Ring
- Condition: Failed
- Location: Apu
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

LAX - FLT 1576 - AFTER TAKEOFF COCKPIT AND CABIN BEGAN FILLING WITH SMOKE.  DECLARED EMERGENCY AND RETURNED TO LAX AND LANDED OVERWEIGHT WITHOUT INCIDENT.  APU CHIP DETECTOR LEAKING OIL TO APU INLET. SHUT DOWN APU AND ACCOMPLISHED PACK BURN OUT.  REPLACED THE O-RING ON THE LEFT SIDE MAG CHIP DETECTOR OF THE APU.  ACCOMPLISHED LEAK CHECK.  ACCOMPLISHED OVERWEIGHT LANDING.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
